Alert archive / Nebraska / Flash Flood Warnings in 2001

Flash Flood Warning 17, NWS Omaha, NE

July 28, 2001Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jul 28, 2001, 1:53 AM CDT for Gage County, Jefferson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2001, 1:53 AM CDT (06:53 UTC)
Expired
Jul 28, 2001, 8:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gage County, NE, Jefferson County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 280653
FFWOMA
NEC067-095-281300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
153 AM CDT SAT JUL 28 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

*

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 11:45 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 27, 11:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION ... UPDATE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 PM CDT FRI JUL 27 2001

CONVECTION IS BEGINNING TO CROSS THE BORDER FROM KS MCS.  FLASH
FLOOD GUIDANCE IN SE NEB IS GENERALLY 1.5 INCH OR LESS.  RUC 700 MB
MOISTURE SUGGESTS THAT HEAVY RAIN IS A THREAT WITHIN THE SOUTHERNMOST
1 OR 2 TIERS OF COUNTIES IN PARTICULAR.  WINDS ARE WEAK AT LOW
LEVELS AND STORMS ARE SLOW MOVING.  ISSUED FLASH FLOOD WATCH FOR THE
REST OF THE NIGHT.

.OMA...FLASH FLOOD WATCH TONIGHT IN PARTS OF THE SOUTHEAST...WITHIN
       35 MILES OF THE KS BORDER

POLLACK

In the hours before

Special weather statement, Jul 27, 11:42 PM CDT, 2 hours 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1142 PM CDT FRI JUL 27 2001

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN FAR SOUTHERN
NEBRASKA.

A WEAK LOW PRESSURE SYSTEM OVER CENTRAL KANSAS...COMBINED WITH A
BAND OF VERY MOIST AIR ALOFT...HAS ALLOWED STRONG THUNDERSTORMS TO
DEVELOP OVER KANSAS.  SOME OF THESE STORMS WILL MOVE INTO FAR
SOUTHERN NEBRASKA OVERNIGHT.  THE MAIN WEATHER HAZARD WILL BE FLASH
FLOODING FROM HEAVY RAINS...BUT A FEW STORMS MAY HAVE DAMAGING WIND
OR LARGE HAIL...MAINLY SOUTH OF A LINE FROM FAIRBURY TO PERU.

POLLACK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:27 AM CDTFlash Flood WarningOAXLancaster6 hr
Jul 28, 1:38 AM CDTFlash Flood WarningOAXRichardson6 hr

Nearby

Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.